Log in
Diabetes India
60,113 members11,120 posts

Advise from members

Hi friends

I underwent GTT(75 gms of Glucose) test on 31 october 2018 and readings are as follows.

Fasting is 133 mg/dl

1 hour readings 309

2 Hour readings 277.

HbA1C is 6.5

Serum Creatinine is 1.1

Asked to Start Metformin 250 mg per day.

look forward for your advise.

Regards and wishes.

Zaheer

25 Replies
oldestnewest

Dear Zaheer

What is your diet pattern and your current weight ?

Your PP is very high at 277 and your HBa1c of 6.5 does not seem to correlate with PP.

250 mg Metformin seems inadequate . Please Consult your doctor for increasing dose to at least 500 mg twice daily to start with. Metfirmin is safe and In many cases metformin also helps reduce weight (if you are obese) apart from controlling blood sugar. I think you should treat your blood sugar very aggressively with diet , exercise and metformin.

You may please consider low carbo high fat diet. Take a overall hypo calories with an aim to reduce weight

Reply

Thanks Namaha for your advise

Reply

Sir my weight is 85 kgs and height 5-6" . I usually eat chapati 1 in morning and 1 in night. Lunch is rice with curries and Dal

Reply

HbA1c is based on his regular meals which will not include 75 gm of pure glucose in any meals! Hence, the value of HbA1c should be okay. If you calculate average based on OGTT then, of course, it will be much higher but that is not real situation.

Reply

Your fasting blood sugar should be less than 126 mg/dL and post-prandial blood sugar should be less than 200 mg/dL. If your blood sugar levels exceed, then you will be considered as a diabetic patient.

In normal persons, fasting blood sugar will be less than 100 mg/dL and PPBS will be lessthan 140 mg/dL.

In initial stages, your blood sugar can be controlled by reducing carbohydrate in the diet and rigorous physical exercise.

Links:--

en.wikipedia.org/wiki/Diabe...

en.wikipedia.org/wiki/Diabe...

medlineplus.gov/ency/articl...

en.wikipedia.org/wiki/Aerob...

medlineplus.gov/ency/patien...

Reply

Thanks Gangadharan_Nair sir.

Regards

Reply

HBA1C seems to be incorrect.

Reply

Thanks Sir

Reply

It is not incorrect because that is based on his regular meals, not on OGTT results.

Reply

Have you even been diagnosed with diabetes? If so, why did you do OGTT again?

Reply

Thanks Luchysugar. I had tingling sensation so I consulted Doctor.

1 like
Reply

That would be a consequence of prolonged high blood sugar. Your doctor may prescribe medication to lower BS. Have you been taking them? How long have you been diagnosed?

Reply

By results you are a diabetic. You r on right track. There are much advice on the forum to manage db without meds. Please read and follow religiously.

Reply

Thanks sir

Reply

zaheerbasha4

Your test results should guide you what you should do to improve your conditions.

High blood sugar spikes suggest that you, like many of us, are intolerant to carbohydrate. Therefore it makes sense to reduce the consumption of carbohydrate. At present, your meals are very rich in carbohydrate. You must consider LCHF diet. You are overweight also ( almost in obese category). Following LCHF diet along with some physical activities will help you significantly. Regarding the medicine, follow the Doctor's advice.

Serum Creatinine is within acceptable range.

Reply

When I was diagnosed with T2 D, my fasting was 150-160 and PP at 200 with GTT. My doctor said i am pre-diabetic and he advised me to first try with Diet modification and exercise for 15 days or so and test fasting sugar and if it does not reduce then take metformin 500 mg a day. Initially , It did improve my blood sugar marginally with only diet and exercise . Then I started With metformin 500 mg daily with diet and exercise and though it did improve my fasting to 130-140 and PP to 160-180, and I thought I am improving until after 2 years I started having nerve pain in my legs as the elevated sugar started damaging my nerves.

What I meant is that you should treat your blood sugar aggressively is as follows:

(1) Follow your LCHF diet , do exercise and eat your metformin as advised.

(2) buy a glucometer- worth investing Rs 1500. Every day fasting and PP check by the glucometer at home

(3) with In a week you can understand what is going on your body with regards to your fasting and PP.

(4) if you are not able to bring down your fasting blood glucose nearer to 100 and pp nearer to 140, you can consult your doctor to increase your metformin.

I have not seen any doctor prescribing 250 mg for such high blood glucose level. The minimum dose for your reading is 500 mg daily and then titrated upwards.

Please remember that Metformin is perhaps is the only diabetic drug which has least side effects and in the market for the last 50 years.

Even this drug is prescribed for non diabetic diseases such as PCOS for women. Many people take this medicine for weight reduction. Most of our LCHF practitioners take Metformin only to control blood sugar.

please test your blood glucose regularly for a week with 250 mg and your LCHF diet and exercise and if you are not getting substantial improvement in your blood sugar please consult your doctor to increase your metformin dosage

Reply

Thanks Namaha for your good advise.

regards

Reply

i am very sorry to say. Now there are many videos and success stories of Diabetes reversal. Not that you become again afresh , but you will surely reach a stage when were not on diabetic stage, that too without Medicine. Metformin spoils the body slowly and add complications for sure. The tingling sensation caused basically due to B12 deficiency, apart from other reasons, though. and using metformin, spoils the B12 balance further in body and cause further damage to nerves.

I am now not taking any medicine, and am ok, with fasting BS occasionally goes a bit more due to my cheating in diet :) , but within non diabetic range. I used have nerve tingling when i started and used Metformin for some time. now stopped, ad tingling also stopped.

1 like
Reply

I agree with you.

No metformin required if you are able to bring down your sugar by diet and exercise. I don't mean that one should remain with metformin for ever. Reduction in metformin has to be gradual once you are able to bring down your sugar level consistently by virtue of your strict LCHF diet and exercise.

Given the kind of side effects of several other diabetic medicines , the safety profile of metformin is much better. it is the oldest drug in the market and so the side effects are well known and documented. Vitamin B12 deficiency in some cases is the only side effect of long term use which can be diagnosed by blood test and it is easily reversible by taking b12 supplements.

However if one continues with elevated blood sugar for years together - it may cause several irreversible damages to the eye, to the heart, to the kidney, to the nerves and the entire body.

Reply

Thanks kkmworldno1

Reply

Your BMI is around 30. If you could reduce 15 to 20 kgs, and bring BMI between 20 to 24, it will help you a lot. By doing so lot of fat accumulated in liver as well as around pancreas will reduce, and will lead to increased insulin sensitivity and more insulin secretion. LCHF diet and intermittent fasting will help you lower your weight. Maintaing low insulin levels is key for reversing insulin resistance. Reducing stress levels as well as getting good night sleep are important. In addition some mineral deficiencies such as magnesium, chromium etc also play a role. Anti oxidant supplements such as alpha lipoic acid do have shown benefits. High blood sugar leads to sugar deposition on cholesterol and many proteins altering their structure and function. One of the side effect is narrowing of blood vessels by atherosclerosis and reducing blood supply to peripherals tissues which leads to kidney damage, eye damage etc. What I understood is we need comprehensive treatment. Sugar level is only a symptom of underling insulin resistance as well as reduced pacreatic function. Current treatment focuses on reducing sugar but underlying problem keeps increases. That is why year by year drug dosage increases and one don't work.

1 like
Reply

Thanks Sbhat2000 .

Regards

Reply

exactly what i wanted to say... Thanks.. both of us are on same quadrant. :)

Reply

Hi Zaheer, your HBa1c readings are somehow inconsistent with other parameters. For better clarity get tested in an accredited lab. Lab results depend a lot on accuracy of reagents used and machines. Remember to have atleast 10 hrs difference between last meal and test. nothing in between except water. Then give me the results of FBG and PP. PP ...you should not cheat yourself ....take a normal breakfast u generally take....i mean with carbs and all. then wait 2 hrs and test again....it will give real picture...then we can talk. philip 9435993342

Reply

Thanks Philip

Reply

You may also like...